TheLupusSite.com banner

1 - 13 of 13 Posts

·
Registered
Joined
·
181 Posts
Discussion Starter #1
I will be seeing my GP but find it helpful to be a bit more informed before I see him,
I have recently been getting the following extra symptons or a lot worse than I useually do;

Cramps I sude to get leg/foot/hand cramps I now get bad cramps in my torso as well at random times which can be painful and/or uncomfortable.

Drastic change in my eye sight it has deterioated, in the last week or 2 I wear my glasses most of the time now, before I would hardly need to wear them and forget I had them, moainly only wearing them for night driving.

I am getting alot of headaches as well mainly at night sometimes when sleeping which wakes me.

I am also getting the shakes in my left hand, it isn't very subtle!




So could these be side effects of my predisolone I am now taking 10mg a day, (this increased in November from 7.5mg), I have been taking the medication since June 2007.

Thanks for any help.
 

·
Registered
Joined
·
62 Posts
I've been taking predisolone for the last 2 years (in April it will be 2 years) from 20mg to 3 mg in varying measures. i havn't found any of these symptoms, but doesn't mean that it is not the meds. Mention to your doc and see what they say. Hope you feel better soon
xxx
 

·
Administrator
Joined
·
10,167 Posts
Hi Toni,

Good to see you on the forum again. Sorry it has to be under these conditions.

Corticosteroids can cause tremors. They can also deplete your calcium levels which in some cases leads to cramping. I have never had it happen on such a low dose though.
Definitely bring this up with your doctor.

I actually found a couple of sites with information on nighttime headaches. The most common reason I found was sleep apnea. Other possibilities were hypoglycemia, tension, environmental triggers and sinus. It looks like it will need some investigating to find the cause for you.

Take care,
Lazylegs
 

·
Registered
Joined
·
181 Posts
Discussion Starter #4
Thanks alisonr and lazylegs, (I am regular reader of the forums but don't post very often).

I do take calcuim tablets as well as multivitamins. I am under a lot stress at the moment, job hunting/interviews, which has also affected my lupus conditions. I can be prone to low blood sugar if I don't eat, i start to get very cold as an obvious starting signal.

With the lupus I have always had twitching of odd muscles but they are not to this level of movement which is what concerned me. The most noticable change is my eye sight and how quickly it has changed.

Oh and the other drastic change is very dry skin on my hands and feet.

If it is a lupus flare from the stress, it is in a different form to my 'normal' symptons.

I will make an appointment with the GP asap and see what they say, I think they will refer me back to my rheumy. I agree about me having such a low dosage, that it could really be anything, but I had a reaction to plaquenil and the other anti malarial (cant remeber the name) which doesnt give me much confidence on how my body reacts to medications.
 

·
Registered
Joined
·
181 Posts
Discussion Starter #5
Update

Hi
I have now been refferred to a neurologist...
the twitching and spasms/cramps are now in my eyes whcih is annoying as anything else.

Looking of others I think it may be Fibromyaligia (but kicking myself not to have asked the GP when he refferred me)

hubbie says I should "self diagnose" which I know can be not helpful
but at least I know what I might expect.....

My first appointmnet is in May so I will post to let you know.
 

·
Moderator
Joined
·
11,405 Posts
Hi Toni,

Glad that your gp has refered you. May isn't to far away.

Maybe you could give your gp a call back? Sometimes when I hear the words like "need to refer you or it could be cancer." I zone out and never hear the rest of what is being said.

Sorry to hear your symptoms are worsening. :hug:That would get very annoying.

Love,
Lyn
 

·
Registered
Joined
·
1,999 Posts
Hi Toni,
I am glad you have been referred to a neurologist. That would have been my suggestion to ask your GP.

Next, between the onset of symptoms and the date for your appt with the neurologist, keep a symptom diary. That way, you and the doctor can go thru it, and you also insure you don't forget to bring up what has been going on.
I will suggest you type all that out and that way both you and your neurologist have a copy of the same things.

I've been seeing my rheumy for 16 years, yet when I saw him last week, I wanted to make sure that I didn't forget anything important. I put together the [what I call them anyway] "love notes". I find that way I make the most of the appt times we have. Taking them in, doesn't leave anything to doubt. My doctors all keep them as part of my chart.

Just hints on what has helped me in the past and present.
Sally
 

·
Registered
Joined
·
181 Posts
Discussion Starter #8
Update

Well saw the neuro..said I was absolutely fine. went back to the GP who said he had no idea and to wait for the Neuro report.. which I think never came.
I have been to St Thomas's last week mentioned it there. She is refering me via the GP to a OPthalmic consultant for my eyes but think it may be dry eyes causing it, she said it can cause starnge things with the eyes.
When I mentioned my eye sight changes (worse then better) she just said how odd!

Toni
 

·
Registered
Joined
·
1 Posts
gingertoni;532074 said:
I will be seeing my GP but find it helpful to be a bit more informed before I see him,
I have recently been getting the following extra symptons or a lot worse than I useually do;

Cramps I sude to get leg/foot/hand cramps I now get bad cramps in my torso as well at random times which can be painful and/or uncomfortable.

Drastic change in my eye sight it has deterioated, in the last week or 2 I wear my glasses most of the time now, before I would hardly need to wear them and forget I had them, moainly only wearing them for night driving.

I am getting alot of headaches as well mainly at night sometimes when sleeping which wakes me.

I am also getting the shakes in my left hand, it isn't very subtle!




So could these be side effects of my predisolone I am now taking 10mg a day, (this increased in November from 7.5mg), I have been taking the medication since June 2007.

Thanks for any help.
hi i have been on these tablets for two months now and have had almost the same reaction with my eyesight,cramps and generaly tired and listlist i have now come off of these and every thing seems to be getting back to normal see wikipedia fo information on the side effects and then see a gp that knows about things because there are alot of them that have no idead about what they are giving you and all things dont suit all people
 

·
Registered
Joined
·
181 Posts
Discussion Starter #10
thanks will ask again when I go yo st thomas's I am now on 12.5mg after a flare and the stomach cramps have started again :(
 

·
Registered
Joined
·
2,470 Posts
Hi Toni--

Personally, I stay away from sites like Wiki where anyone can edit the info there--not scientific really. Instead, see the link below re: side effects of Prednisone from the Mayo Clinic website. It is a very useful site to visit whenever you have questions about your meds or symptoms. I do see several of your symptoms on the side effects lists.

http://www.mayoclinic.com/health/drug-information/DR602333/DSECTION=side-effects

Good luck.

Monica
 

·
Registered
Joined
·
181 Posts
Discussion Starter #12
thanks Monica
it is an interesting read and not very conclusive....most of the side effects I am sure I have had with the lupus
 

·
Registered
Joined
·
2,470 Posts
Yes. I agree! It's hard to tell these things apart sometimes! That where journaling can help so you can attach symptoms to changes in meds, etc. Even then, however, it can be hard to tell what's what.

Monica
 
1 - 13 of 13 Posts
Top